Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Child has fever, runny nose and cough weeks after strep treatment, given Advil. Will that be sufficient?

My son is 6 years old and has a rectal temperature of 102.7. He was treated about 3 weeks ago with amoxicillin for strep , but has started coughing and having a runny nose again the past few days. He woke up at 1:30 a.m. and was on fire, when I took his temperature it was 102.7 rectally. I gave him 1 1/2 tsp of Advil and have a cold rag on his head. Does he need to go to the ER or should I wait and call his doctor in the morning.
Asked On : Sat, 22 Sep 2012
Answers:  1 Views:  275
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
High temperature by itself is not a dire emergency. If he is able to walk, talk properly and does not look very sick you need not hurry. But it is better to get him examined without much delay. There are many causes of fever and the doctor can come to a conclusion after thorough examination. Give him plenty of fluids.
Answered: Sun, 23 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor